Hail, Dodge
- When
- May 27, 4:25 PM CST
- Where
- Dodge County, 8 mi W of Hayfield
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 43.883, -93.033
Dime size hail was reported by storm spotters.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Dime size hail was reported by storm spotters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 27, 2:12 PM CST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 312 PM CDT MON MAY 27 2002 MAIN FORECAST PROBLEM IS WITH THE RAIN CHANCES THROUGH THURSDAY. SUBJECTIVE DATA ANALYSIS SHOWING A STALLED BOUNDARY EXTENDING ACROSS SOUTHERN MINNESOTA INTO CENTRAL WISCONSIN. CONVECTION HAS CONTINUED TO FIRE ALONG THIS BOUNDARY DURING THE DAY AS THE REMAINDER OF THE FORECAST AREA HAS CLEARED OUT. THIS HAS ALLOWED INSTABILITY TO BECOME MODERATE ACROSS THE FORECAST AREA THIS AFTERNOON. OVER THE PAST FEW HOURS...CONVERGENCE HAS INCREASED ALONG THE BOUNDARY. AS A RESULT...ADDITIONAL THUNDERSTORMS HAVE DEVELOPED. UPPER AIR SHOWING WEAK DISTURBANCES UPSTREAM...AS FORECAST AREA REMAINS SOUTH OF THE NORTHWEST FLOW REGIME. THIS WILL CONTINUE TO RESULT IN NUMEROUS WEAK DISTURBANCES MOVING THROUGH THE REGION DURING THE NEXT FEW DAYS. FORECAST CONTINUES TO BE DIFFICULT WITH LACK OF STRONG SIGNAL FOR ANY GIVEN FEATURE. THE BEST THUS FAR IS THE SURFACE BOUNDARY STALLED ACROSS THE FORECAST AREA. MODELS NOT PERFORMING WELL... CONFIDENCE IS LOW. FOR TONIGHT...EXPECT SOME EVENING DEVELOPMENT ALONG THE FRONT ACROSS THE FORECAST AREA. ETA PRODUCES INTENSE AREA OF PRECIPITATION ACROSS IOWA. THIS IS THE RESULT OF A MODELED CONVECTIVELY INDUCED VORT. AVN HAS IT AS WELL...AND THIS FEATURE IS VERIFIED VIA SATELLITE IMAGERY. LATEST REGIONAL RADAR SHOWING CONVECTION DEVELOPING OVER ILLINOIS. THUNDERSTORM CHANCES WILL BE CARRIED HIGHEST NORTH AND SOUTH. WITH THE ADDED SURFACE AND SOIL MOISTURE...PATCHY FOG ALSO POSSIBLE AND WILL BE INTRODUCED. ANOTHER WEAK DISTURBANCE MOVES THROUGH THE FORECAST AREA TUESDAY AND TUESDAY NIGHT. THIS SHOULD INTERACT WITH THE STALLED BOUNDARY OVER THE FORECAST AREA...FOCUSING CONVERGENCE AND FORCING ALONG IT. THIS IN CONJUNCTION WITH MODERATE SURFACE BASED INSTABILITY...EXPECT A BETTER CHANCE OF ORGANIZED CONVECTION DURING THE LATE AFTERNOON AND INTO THE NIGHT AS THE DISTURBANCE PASSES. TEMPERATURES SHOULD BE WARMER WITH INCREASING BOUNDARY LAYER TEMPERATURES. DURING THE DAY WEDNESDAY...NEXT SYSTEM MOVES THROUGH THE PLAINS. BY AFTERNOON...A WARM FRONT FORGES ITS WAY INTO THE SOUTHWESTERN PORTION OF THE FORECAST AREA. THIS FRONT EXTENDS SOUTHEAST FROM LOW PRESSURE OVER THE DAKOTAS...WITH A COLD FRONT EXTENDING NORTHEAST- SOUTHWEST THROUGH THE PLAINS. AHEAD OF THE FRONT...ADDITIONAL MOISTURE WILL BE TRANSPORTED INTO THE FORECAST AREA...AND OVERALL TEMPERATURES WILL INCREASE...ESPECIALLY BEHIND THE WARM FRONT. SHOULD THE TIMING OF THE INCREASED SHEAR FROM THE APPROACHING DISTURBANCE BE APPROPRIATE...COULD BE LOOKING AT ANOTHER SEVERE WEATHER OUTBREAK WEDNESDAY EVENING/NIGHT. YET ANOTHER DISTURBANCE MOVES THROUGH THURSDAY/THURSDAY NIGHT. TEMPERATURES AND MOISTURE SHOULD EASILY RECOVER BEFORE THIS SYSTEM. AS A RESULT...EXPECT MORE THUNDERSTORMS AND WARM TEMPERATURES THURSDAY AND THURSDAY NIGHT. THIS DISTURBANCE WILL BRING WITH IT THE NEXT COLD FRONTAL PASSAGE OF SIGNIFICANCE TO THE FORECAST AREA. THIS WILL COOL TEMPERATURES DOWN A BIT FOR NEXT WEEKEND...AS UPPER LEVEL NORTHWEST FLOW DROPS SOUTH TO INFLUENCE THE REGION. THE NEXT SYSTEM...MOVES ACROSS THE PLAINS NEXT WEEKEND...CAUSING A FRONT TO EXTEND EAST WEST ACROSS THE CENTRAL PLAINS. THIS FAR OUT...HAVE LITTLE CONFIDENCE IN THE LOCATION OF THIS BOUNDARY AS FAR AS ITS LIKELIHOOD AFFECTING THE FORECAST. THE SYSTEM WILL EVENTUALLY BE PUSHED ACROSS THE REGION NEXT WEEK...WITH NOCTURNAL MCS ACTIVITY DEVELOPING ALONG THE STALLED BOUNDARY FOR A FEW NIGHTS BEFORE IT IS FORCED OUT OF THE REGION. HOWEVER...UNTIL THAT TIME OR UNTIL CONFIDENCE RISES IN IT AFFECTING THE FORECAST AREA... WILL KEEP THE FORECAST AS IS...WITH SMALL CHANCE ALONG THE SOUTHERN ZONES. .LSE...NONE. KRC
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-280000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 100 PM CDT MON MAY 27 2002 HAZARD - SCATTERED THUNDERSTORMS. TIMING - FOR THIS AFTERNOON INTO THIS EVENING. LOCATION - NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. DISCUSSION - A WEAK FRONTAL BOUNDARY WILL EXTEND FROM CENTRAL WISCONSIN...TO THE SOUTHWEST INTO NORTH CENTRAL IOWA FOR THIS AFTERNOON AND EVENING. MOISTURE WILL CONTINUE TO POOL NEAR THIS BOUNDARY. AS INSTABILITY INCREASES WITH DAYTIME HEATING...SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM NEAR AND ALONG THE FRONT FOR LATER THIS AFTERNOON AND THIS EVENING...MAINLY ALONG AND NORTH OF A ROCHESTER TO BLACK RIVER FALLS LINE. GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH A FEW OF THE STORMS...BUT NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. SPOTTER INFORMATION - SPOTTER ACTIVATION IS NOT EXPECTED. RRS
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2002Every state in 2002This day in weather historyWarnings in Minnesota, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294362, 5294363.